Alert archive / Vermont / Wind Advisories in 2019

Wind Advisory 9, NWS Burlington, VT

April 26, 20194 counties in Vermont

NWS Burlington, VT issued this wind advisory at Apr 26, 2019, 2:47 AM EDT for 4 counties in Vermont. It took effect at Apr 26, 2019, 1:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2019, 2:47 AM EDT (06:47 UTC)
In effect from
Apr 26, 2019, 1:00 PM EDT
Expired
Apr 26, 2019, 10:16 PM EDT
In force
9 hr
Issued by
NWS Burlington, VT

Counties Addison County, VT, Chittenden County, VT, Franklin County, VT, Rutland County, VT

The radar

The Burlington radar (KCXX), 33 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 6.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2019-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2019-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2110 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

000 
WWUS71 KBTV 260647
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
247 AM EDT Fri Apr 26 2019

VTZ016>019-262100-
/O.NEW.KBTV.WI.Y.0009.190426T1700Z-190427T0300Z/
Eastern Franklin-Eastern Chittenden-Eastern Addison-
Eastern Rutland-
Including the cities of Enosburg Falls, Richford, Underhill, 
Bristol, Ripton, East Wallingford, and Killington
247 AM EDT Fri Apr 26 2019

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EDT
THIS EVENING...

The National Weather Service in Burlington has issued a Wind
Advisory, which is in effect from 1 PM this afternoon to 11 PM
EDT this evening.

* LOCATIONS...Western Slopes of the Green Mountains in Vermont.

* WINDS...Southeast 20 to 30 mph with gusts up to 50 mph.

* TIMING...Strongest winds will occur between 3 PM and 7 PM today. 

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Isolated power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph or more are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
2 follow-up statements
352 
WWUS71 KBTV 261900
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
300 PM EDT Fri Apr 26 2019

VTZ016>019-270300-
/O.CON.KBTV.WI.Y.0009.000000T0000Z-190427T0300Z/
Eastern Franklin-Eastern Chittenden-Eastern Addison-
Eastern Rutland-
Including the cities of Enosburg Falls, Richford, Underhill, 
Bristol, Ripton, East Wallingford, and Killington
300 PM EDT Fri Apr 26 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* LOCATIONS...Western Slopes of the Green Mountains in Vermont.

* WINDS...Southeast 25 to 35 mph with gusts up to 50 mph.

* TIMING...Strongest winds will occur between 3 PM and 7 PM 
  today.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Isolated power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph or more are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

JMG
471 
WWUS71 KBTV 270216
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
1016 PM EDT Fri Apr 26 2019

VTZ016>019-270330-
/O.CAN.KBTV.WI.Y.0009.000000T0000Z-190427T0300Z/
Eastern Franklin-Eastern Chittenden-Eastern Addison-
Eastern Rutland-
Including the cities of Enosburg Falls, Richford, Underhill, 
Bristol, Ripton, East Wallingford, and Killington
1016 PM EDT Fri Apr 26 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Burlington has cancelled the Wind
Advisory for the Western Slope of the Green Mountains. Reported wind
gusts have decreased below advisory criteria over the last couple
hours. Brief 25 to 35 mph gusts will remain possible over the 
next few hours and continue to diminish overnight.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Apr 26, 1:04 AM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 26, 1:04 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Burlington VT
104 AM EDT Fri Apr 26 2019

.SYNOPSIS...
After a clear and calm evening, low pressure will track across
the area on Friday with widespread rainfall and cool
temperatures expected. Showers continue into Saturday before
cool high pressure brings a general drying trend from Sunday
into Monday of next week.

&&

.NEAR TERM /UNTIL 2 PM THIS AFTERNOON/...
As of 1258 AM EDT Friday...Minor adjustment to temps was needed
with this update, as values have fallen quicker than expected
over the NEK. Tweak overnight lows down several degrees, but
with clouds increasing values should level off soon, before
slowly rising toward sunrise. Rest of fcst in good shape.

Previous Discussion...Clouds have been stubborn to erode this
afternoon as a pesky mid- level inversion just below 850 mb has
hung tough through mid afternoon. The inversion is finally
eroding with light southerly flow evolving aloft so a trend
toward mostly sunny/clear skies looks on track for all areas by
late afternoon/early evening. Clear skies will be short-lived
however as shortwave energy across the Tennessee Valley tracks
into the northeast while phasing with a stronger northern stream
counterpart by Friday/Friday evening. As a result, thickening
clouds will be the rule by later tonight with widespread, albeit
mainly light rainfall overspreading the area during the
daylight hours on Friday and continuing into Friday night.
Decent south to southeasterly low level wind fields should
ensure typical enhancement/shadowing effects in regard to QPF
with model-blended 24- hour totals ending at 12Z Saturday
averaging from 0.50 to 1.0 inch - highest along easterly facing
slopes of the Greens/Dacks. While overnight low temperatures
should hold seasonably mild (35 to 45) values on Friday will
exhibit larger than normal variability as CAD effects evolve
under strengthening southeasterly/maritime flow in eastern
counties. Using a blend of bias-corrected, mainly MOS-based
guidance suggest mildest readings in the SLV (55 to 60), 50s in
the western Dacks and Champlain Valley/western VT, and only in
the mid to upper 40s in eastern VT and along the eastern slopes
of the Dacks. It will trend typically breezy in favored
downslope areas of the western Dacks/western Green Mountain
slopes as well, but nothing excessive with mean afternoon/early
evening gusts mainly from 25 to 35 mph.

&&

.SHORT TERM /2 PM THIS AFTERNOON THROUGH SUNDAY/...
As of 315 PM EDT Thursday...Deep occluded low pressure system
(982mb) departs slowly enewd across srn Quebec on Saturday.
With cold pool in place aloft, looking at cloudy and cool
conditions areawide, with westerly winds 10-20 mph with gusts
up to 30 mph possible. Lingering precipitation will be showery
in nature, and generally becoming increasingly orographic
through the day. Thermal profiles support snow showers across
the higher terrain (above 1500' ft in nrn NY, and above 2000'
in VT), with scattered rain showers for valley locations. The
shower activity in west/northwesterly flow gradually winds down
Saturday night with snow showers increasingly confined to the
northern Greens into northeastern VT. Snow accumulations at
summit level Saturday into Saturday night should range from
1-3", especially across the nrn Adirondacks and nrn Greens.
High temperatures on Saturday generally in the 40s, but may see
a few low 50s in the Champlain and CT river valleys. Lows
Saturday night generally falling back into the upper 20s to mid
30s with gradual clearing, especially after midnight. Northwest
flow continues with low-level CAA on Sunday. There continues to
be some discrepancy between the GFS/FV3/ECMWF solns on track of
next shortwave trough moving ewd from the Great Lakes/Ohio
Valley in fast flow regime. The 12Z GFS has trended further
south, with just a chance of showers across s-central VT Sunday
afternoon. The FV3 and ECMWF take the system significantly
further north, suggesting a more widespread potential for
showers Sunday afternoon. Appears the higher summits will again
be cold enough for snow shower activity Sunday afternoon.
Trended PoPs downward slightly based on GFS solution, with
20-30 PoPs across the northern half of the forecast area, and
30-50 PoPs across s-central VT. With potential for overcast
conditions and northwesterly winds, valley highs on Sunday
generally mid 40s to lower 50s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 315 PM EDT Thursday...Surface high pressure builds in
from the west providing good radiational cooling conditions for
Sunday night and a widespread freeze. Should be our coldest
night of the period, with pre-dawn lows on Monday generally
24-32F. Sunshine and light winds will characterize wx conditions
Monday, with highs still below the late April climo
mean...generally upper 40s to lower 50s. Low predictability
pattern ensues with low-level frontal zone extending from the
central Plains into PA/NY for the mid-week period. Several waves
along the boundary may bring potential rainfall to the North
Country, with the highest PoPs (near 50%) currently on Tuesday.
However, question will be strength of surface ridging near James
Bay, which may be sufficient to keep best forcing and
precipitation potential south of our region Wed-Thu, with
continued seasonably cool conditions to start May. Maintained
low PoPs (20-40%) for Wed-Thu pending better consensus in the
operational NWP model suite.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Through 06Z Saturday...High pres will shift into northern Maine,
while a warm front and associated area of low pres moves toward
our taf sites. This will produce a band of showers today with
vfr conditions trending toward mvfr, especially at mss/mpv and
pbg. Thinking developing downslope flow will keep conditions
mainly vfr at rut/btv and slk with intervals of mvfr vis in the
heavier shower activity. Breezy to gusty southeast winds will
develop at 15 to 30 knots with localized higher gusts possible
near Rutland this aftn. These winds associated with a strong low
level jet of 45 to 55 knots will create areas of turbulence and
wind shear, especially near complex terrain. Winds threat
diminishes overnight, as cigs lower to mvfr with potential ifr
cigs at mpv/mss and slk, as winds shift to the southwest.

Outlook...

Friday Night: Mainly MVFR, with local IFR possible. Windy with
gusts to 30 kt. Definite RA.
Saturday: Mainly MVFR, with areas VFR possible. Chance SHRA.
Saturday Night: Mainly VFR, with local MVFR possible. Chance
SHRA, Slight chance SHSN.
Sunday: VFR. Chance SHRA.
Sunday Night: VFR. Slight chance SHRA.
Monday: VFR. NO SIG WX.
Monday Night: VFR. Chance SHRA, Chance SHSN.
Tuesday: Mainly VFR, with areas MVFR possible. Chance SHRA.

&&

.HYDROLOGY...
As of 315 PM EDT Thursday...Our latest forecast maintains
continuity suggesting widespread light to moderate rainfall will
affect the region on Friday into Friday night. Total 24-hr
rainfall ending at 12Z Saturday should range from 0.50 to 1.0
inch. With limited additional runoff input from snowmelt and the
fact that vegetative green-up will begin to absorb some of the
rainfall the threat of widespread stream/river flooding is not
expected at this time.

Lake Champlain remains in minor flood stage with levels generally
ranging from 100.6 to 100.7 feet as of 300 PM Thursday. With
gusty south to southeasterly winds forecast on the lake Friday
into Friday evening, enhanced wave action and seiche effects
will likely push levels near or slightly above 101.0 feet
(moderate flood level) across northern lake waters for a period
of time. As such, those with interests in these areas should
monitor the latest forecasts and take appropriate action as
necessary to protect property.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...JMG
NEAR TERM...JMG/Taber
SHORT TERM...Banacos
LONG TERM...Banacos
AVIATION...Taber
HYDROLOGY...JMG
Hazardous weather outlook, Apr 26, 2:47 AM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
247 AM EDT Fri Apr 26 2019

NYZ026>031-034-035-087-VTZ001>012-270700-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
247 AM EDT Fri Apr 26 2019

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VTZ016>019-270700-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
247 AM EDT Fri Apr 26 2019

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EDT
THIS EVENING...

This Hazardous Weather Outlook is for central Vermont, northwest
Vermont and southern Vermont.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Vermont, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.